Is anyboding taking phen and antidepressant?

42 replies,
go to last post

by homzie
27 Apr 10 11:17

User avatar
Is anybody taking phentermine and also an antidepressant. Not meaning-taking the antidepressant to help with the phen. Are there any out there that do not cause weight gain? I am afraid to go on them because of weight gain.

by toast
27 Apr 10 14:52

User avatar
I take an antidepressant with different types of weight loss, including phentermine.  It's possible to put on weight from being depressed as well as the med.  Some of the newer ones cause less weight gain, and moderate exercise helps that too.

by moonshinehat
27 Apr 10 16:59

User avatar
You mean, like doing the phen-pro thing?  I did it years ago (when I could still find real phen online to buy) and it worked wonderfully.   Not with welbutrin, but prozac and those in that category work good.

by toast
27 Apr 10 17:38

User avatar
Yes, but it wasn't intentional, prozac prescribed for depression, then a few years later tried Fastin. The effect was the same every day though, could never figure that out until I read that what's now phentermine (can't beat Fastin, but gone now) is potentiated by prozac. Actually, I had a problem stopping Fastin, so I'm glad it's not available to me. It was probably too strong.

by homzie
27 Apr 10 18:34

User avatar
I'm not talking about doing the phen-pro thing, just wondering if anybody has taken antidepressants with phen.  I am currently taking Duromine, but thinking about taking an antidepressant (for mood-not as a combo type thing)

by geisha
27 Apr 10 19:30

User avatar
Hi Homzie-
I am taking phentermine, am on zoloft and I have had no adverse side effects.
I will begin taking duromine tomorrow but do not anticipate any issues since it is essentially the same thing.

by bellajunque
27 Apr 10 19:53

User avatar
I've taken both together in the past; Lexapro & phen , both prescribed by my doctor. The Lexapro worked great for me & I will probably go back on it if I get the job I'm interviewing for tomorrow & have health insurance again (finally!) I have battled depression on & off since I was a child, it runs in my family terribly. In the last 12 years I've tried Prozac, it really put weight on me, as did Effexsor. Wellburin made me feel dumb, like I couldn't find the right words to express myself, it was a very odd feeling! Everyone of course is different so you may have much better luck with one than I did. The Lexapro didn't make me gain while I was on it for about 4 years but I was already overweight. I went off of it after losing my job & insurance last year or I'd probably still be taking it. I know that I can get very down & losing my big bro suddenly last month really took me to a bad place. In 3 years I've lost both parents & now him & although I'm doing better I just feel either extremely pissed off at everyone or just a complete lack of interest in life. I've also gained 5 lbs because I eat to feel better. I've also read that phen can deplete serotonin in the brain & contribute to depression in some people. It might be worth a try Homzie. Good luck!!

by PinkGirl
28 Apr 10 01:07

User avatar
My husband and I have both ran the gauntlet, trying to loose weight using prescribed "medicine" while also on mental meds, and we both suffered so many side effects that led to more depression! We have finally found an answer to our quandary with Plexus Slim, a diabetic safe, natural product that only has positive side effects! My husband no longer has to take insulin shots, blood pressure medicine or anti-depressants! Check out this site to get a free sample http://www.plexusslim.com/36763

by baglady
28 Apr 10 01:40

User avatar
So you're saying your husband is no longer diabetic because of this natural product?

by deebee
28 Apr 10 08:30

User avatar
Baglady,
Sounds like he's no longer diabetic or depressed.
This stuff must be amaaaazing.
-----------------------------------------------------------------

Homzie,
A friend of mine (who has taken a variety of antidepressants over the years) lost weight , without even trying, when she took Wellbutrin. Made her feel better, too.
If I had to take them that's the one I'd want to try first.

btw, I also did the phen-pro thing with Dr. B and I didn't notice any difference in the way it made me feel. IMO, I think the Prozac might be overrated.

by baglady
28 Apr 10 09:27

User avatar
Dee - I know, right? Also, I took Wellbutrin and phen together for a while. It was ok... Actually I took the Wellbutrin paired with a low dose of Celexa, which is one anti-depressant that can cause weight gain. So maybe I would have lost more weight just on Wellbutrin? But then my doc stopped that and put me on Vyanse for ADHD. As I mentioned in another thread, I think I'm the only person in the world to gain weight on Adderral. Diet Fail!

by homzie
28 Apr 10 10:21

User avatar
Bellajunque-thanks for sharing that information.  It sounds like you have had a great deal of loss in your life and I can see where that would be a lot to cope with emotionally.  I hope you get the job!
Deebee-thanks for the info about your friend and yourself.  I think I will try the Wellbutrin if my Dr. will prescribe it.

by homzie
28 Apr 10 15:58

User avatar
Has anybody tried Cymbalta??

by domesticdiva
28 Apr 10 19:28

User avatar
homzie, I have taken Lexapro for quite a few years, for anxiety and depression.  I found that Wellbutrin did not do as good of a job as the Lexapro. I have not had any weight gain, but I have taken the phen almost as long as the antidepressant.  The combo has worked well for me.
One thing I would definitely recommend is seeing a phsyciatrist to find out which med's are best for you.  However my doc does not know that I take the phen.  You have to find the one that works for you because everybody is so different.

by Sugar T*ts
30 Apr 10 10:41

User avatar
Homzie - I have tried several different kinds of ADs. Celexa I took on its own, never with phen. In fact, it's the reason I started taking phen. After just 4 months on Celexa, I gained 25 lbs. Funny how doctors rarely mention weight gain as a side effect, but when you are depressed, gaining weight rarely helps depression go away, I have found.

The most effective combination for me was Wellbutrin and Zoloft (without phen). The Zoloft controlled my mood, and the Wellbutrin kept me from overeating.

Doctors who advocate for "Phen-Pro" will warn you that the dose of Prozac (or similar SSRIs like Zoloft) has to stay low, or they can overpower the effects of phentermine, rendering it ineffective for appetite control.

Wellbutrin has stimulating properties so taking it with phen isn't really recommended, but I did it occasionally and survived. It's just not the greatest antidepressant all by itself, but it is one of the very few AD's not associated with weight gain.

The thing with finding an AD regimen that works for an individual is that it's all trial and error. If you try something for 2 or 3 weeks and it's not helping you, get back to the doctor and tell him or her. They can switch you. There are tons of options and combos they can try  these days.
Please sign up to reply to this forum. Is easy, fast and free

43 posts • Page 1 of 3